MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. RELOAD FOR 60MM ECHELON; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. RELOAD FOR 60MM ECHELON; STAPLE, IMPLANTABLE
Catalog Number ECR60T
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cancer (3262); Insufficient Information (4580)
Date of Event 01/11/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had surgery in 2016.She was inquiring about ecr60t which was used in her surgery and wanted to know which lot number she has implanted in her.Patient states that she has since had to have her stomach removed and is very sick.Patient states that she is a single mom, has cancer and is very sick.
 
Additional Manufacturer Narrative
(b)(4).Medical device: batch # unk.Date of event: unknown; captured as awareness date.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing documentation could not be completed as the lot number was not provided.As part of ethicon's quality process, all devices are manufactured, inspected, and distributed to approved specifications.If the product is received at a later date, the investigation will be updated as applicable.Additional information was received: spoke with patient last week who initially indicated she was unwilling to provide any additional detail.She eventually shared that the hospital was (b)(6) regional medical center and that they are no longer in business and had no detailed information.Her surgeon was (b)(6) md and the surgery was in (b)(6) 2016.Explained the supply chain process and hipaa requirements and why the lot number for any device used in her surgery would need to come from the hospital or possibly the third party distributor, (b)(4).A phone number for (b)(4) was provided and she was planning to follow up with them directly.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/4/2021.Additional information: per the patient: harmed by ethicon echelon stapler black ecr60t.Stomach removed after leak could not be stopped.Lung removed and spleen.Now i have leukemia.Because of the stapler.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/6/2023.See attached op report.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/6/2023.See attached op report.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/6/2023.See op report.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/6/2023.See attached op report.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/6/2023.See attached op report.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/6/2023.See attached op report.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/11/2023.Additional information was obtained: "i had endoscopic gastric sleeve surgery.Surgeon used ethicon echelon endocutter black model ecr60t.I had staple line leak and ended up having three organs removed and now have leukemia.I didn't know the product was on a fds recall.¿ additional information was obtained: unknow individual requesting help and indicating they had been harmed by the product cleared in k131663.Individual sending email included a phone number: ((b)(6)and an email address: (b)(6), and a pdf of clearance k131663.Full message reads: subject: please help hi there.I was harmed by this medical device.I need the lot number.Can you help? thank you (b)(6).

Brand Name
RELOAD FOR 60MM ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
6107428552
MDR Report Key12683579
Report Number3005075853-2021-06369
Device Sequence Number3707028
Product Code GDW
UDI-Device Identifier10705036014362
UDI-Public10705036014362
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2014
Device Catalogue NumberECR60T
Device Lot NumberK4CG8P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer10/27/2021
01/06/2023
01/06/2023
01/06/2023
01/06/2023
01/06/2023
01/06/2023
08/14/2023
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date11/06/2021
01/06/2023
01/06/2023
01/06/2023
01/06/2023
01/06/2023
01/06/2023
09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown